Alert archive / West Virginia / Flash Flood Warnings in 2025
Flash Flood Warning 45, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jun 7, 2025, 4:52 AM EDT for Barbour County, West Virginia. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2025, 4:52 AM EDT (08:52 UTC)
- Expired
- Jun 7, 2025, 9:44 AM EDT
- In force
- 5 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
County Barbour County, WV
The radar
The Pittsburgh radar (KPBZ), 155 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 8.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 438 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
708
WGUS51 KRLX 070852
FFWRLX
WVC001-071245-
/O.NEW.KRLX.FF.W.0045.250607T0852Z-250607T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
452 AM EDT Sat Jun 7 2025
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
Central Barbour County in northeastern West Virginia...
* Until 845 AM EDT.
* At 452 AM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
1.5 and 2.5 inches of rain have fallen. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Philippi and Nestorville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3918 7983 3916 7983 3913 7984 3913 7983
3912 7983 3904 7998 3911 8020 3920 8005
3921 7982 3920 7982 3920 7983 3919 7982
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
RPY3 follow-up statements
420
WGUS71 KRLX 071032
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
632 AM EDT Sat Jun 7 2025
WVC001-071245-
/O.CON.KRLX.FF.W.0045.000000T0000Z-250607T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barbour WV-
632 AM EDT Sat Jun 7 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM EDT THIS
MORNING FOR CENTRAL BARBOUR COUNTY...
At 632 AM EDT, Between 2 and 3 inches of rain have fallen. Flash
flooding is ongoing. Flooding has occurred on Sand Run Road, Mount
Liberty Road/Union Road, and low lying areas around Philippi.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Philippi and Nestorville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3918 7983 3916 7983 3913 7984 3913 7983
3912 7983 3904 7998 3911 8020 3920 8005
3921 7982 3920 7982 3920 7983 3919 7982
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
RPY091
WGUS51 KRLX 071234
FFWRLX
WVC001-071400-
/O.EXT.KRLX.FF.W.0045.000000T0000Z-250607T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
834 AM EDT Sat Jun 7 2025
The National Weather Service in Charleston has extended the
* Flash Flood Warning for...
Central Barbour County in northeastern West Virginia...
* Until 1000 AM EDT.
* At 834 AM EDT, emergency management reported high water across
several roads in the warned area. Between 2 and 3.5 inches of rain
have fallen. Flooding impacts will continue, but no additional
rainfall is expected. Flash flooding is already occurring.
HAZARD...Flash flooding caused by prior thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Philippi and Nestorville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3918 7983 3916 7983 3913 7984 3913 7983
3912 7983 3904 7998 3911 8020 3920 8005
3921 7982 3920 7982 3920 7983 3919 7982
FLASH FLOOD...OBSERVED
$$
GW420
WGUS71 KRLX 071344
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
944 AM EDT Sat Jun 7 2025
WVC001-071354-
/O.CAN.KRLX.FF.W.0045.000000T0000Z-250607T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barbour WV-
944 AM EDT Sat Jun 7 2025
...FLASH FLOOD WARNING FOR CENTRAL BARBOUR COUNTY HAS BEEN REPLACED
WITH A FLOOD WARNING...
&&
LAT...LON 3918 7983 3916 7983 3913 7984 3913 7983
3912 7983 3904 7998 3911 8020 3920 8005
3921 7982 3920 7982 3920 7983 3919 7982
$$
GWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 2:57 AM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 7, 2:57 AM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 257 AM EDT Sat Jun 7 2025 .SYNOPSIS... A cold front slowly drifts south through the day today, focusing shower/thunderstorm chances. Possibly decaying MCS arrival this evening. Active weather persists through the weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 255 AM Saturday... Key Points: * Slow moving, efficient convection may yield high water issues this morning. * Low end threat for arrival of decaying MCS this evening with a potential damaging wind gusts. A slow moving cold frontal boundary currently stationed in the vicinity of the Ohio River will continue to make its way south today, exiting the area by early this afternoon. Convergence along this boundary will provide the focusing mechanism for convection through the remainder of the overnight and into the late morning. The main concern with this activity will be efficient, slow moving and repetitive showers and thunderstorms producing locally heavy rainfall rates. Not expecting any widespread issues, but isolated high water problems are possible, especially if any of these repetitive heavy showers get over some already moist soils from isolated heavy rain from the preceding days. In the moist post frontal environment, additional isolated to scattered storms are likely to fire up this afternoon with daytime heating. Initially, deep layer shear remains on the modest side, around 25-30KTs, so not expecting too much out of these. A mid-level wave currently firing storms over OK will continue to progress to the east through the day with a complex of storms potentially developing into an MCS this afternoon. These would be crossing KY/TN late this afternoon and potentially arriving across our southwest by late this evening. It does appear that the remaining decent mid-level lapse rates will be well south of us by the time these arrive, so not confident in MCS maintenance into us. SPC does have our southern counties outlooked in a marginal risk for this activity, but this does appear to be a highly conditional threat. && .SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/... As of 215 AM Saturday... A frontal boundary stalled across the region will gradually push back northward on Sunday. In addition, an upper level short wave will move across the area, enhancing the chances for showers and thunderstorms. With some mid level dry air and most unstable CAPES in the 1500 to 2500 range, could see some storms produce damaging wind gusts. Some large hail is also possible with a freezing level below 13K feet. With the ground becoming saturated in many locations from storms on previous days, flash flooding is a concern. An upper level trough moves into the region Monday into Tuesday. This will provide additional chances of showers and thunderstorms, but will also push a cold front through the area. With the ground becoming saturated in many locations from storms on previous days, flash flooding is a concern on Monday. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... As of 225 AM Saturday... A high pressure system will build over the area on Wednesday, providing dry weather. This dry weather will remain for most locations on Thursday as the high shifts eastward. Models vary on how fast moisture returns to the region, with some bring chances of showers and thunderstorms back on Friday, while others hold off until Saturday. && .AVIATION /07Z SATURDAY THROUGH WEDNESDAY/... As of 255 AM Saturday... Scattered to numerous showers and isolated thunderstorms focused in the vicinity of a slow moving cold frontal boundary will slowly migrate south this morning, with a bulk of activity exiting south by 16Z. Slow moving and heavy cores could linger for an extended period if they can get on top of any given terminal during this period. Activity becomes increasingly isolated late morning into this afternoon in the post frontal environment, with an additional complex of storms possibly arriving toward 00Z from the west - best chances south. Ceilings generally 008-025 this morning, becoming VFR late morning into early afternoon. Visibility restrictions generally limited to underneath convection and with any post convection patchy fog prior to daybreak. Winds generally light and variable ahead of the front, becoming light and northerly behind it. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z SUNDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Timing of convection affecting any terminal could vary. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE SAT 06/07/25 UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17 EDT 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13 CRW CONSISTENCY H H H H H H H H M H H H HTS CONSISTENCY M H H M M M H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H M M M H H H H H M PKB CONSISTENCY H M M M H H H H H H H H CKB CONSISTENCY H M L M H H H H H H H H AFTER 06Z SUNDAY... IFR conditions at times in showers and thunderstorms through Tuesday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...RPY/JP NEAR TERM...JP SHORT TERM...RPY LONG TERM...RPY AVIATION...JP
Hazardous weather outlook, Jun 7, 4:20 AM EDT, 32 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 420 AM EDT Sat Jun 7 2025 KYZ105-VAZ003-004-WVZ005-013-024>026-033-034-515>518-080830- Lawrence-Dickenson-Buchanan-Wayne-Lincoln-Mingo-Logan-Boone-McDowell- Wyoming-Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette- 420 AM EDT Sat Jun 7 2025 This Hazardous Weather Outlook is for portions of northeast Kentucky, southwest Virginia, and portions of southeast, southern and western West Virginia. .DAY ONE...Today and Tonight. Thunderstorms this afternoon and evening could produce damaging winds and large hail. Localized flash flooding is also possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms Sunday and Monday during the afternoon and evening hours could produce damaging winds and large hail. Localized flash flooding is also possible Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-OHZ075-083>087-WVZ006>009-014>018-027-028-039-040-519>526- 080830- Greenup-Carter-Boyd-Athens-Jackson OH-Vinton-Meigs-Gallia- Lawrence OH-Cabell-Mason-Jackson WV-Wood-Putnam-Kanawha-Roane-Wirt- Calhoun-Clay-Braxton-Upshur-Barbour-Northwest Nicholas- Southeast Nicholas-Northwest Webster-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- 420 AM EDT Sat Jun 7 2025 This Hazardous Weather Outlook is for portions of northeast Kentucky, portions of southeast Ohio and much of West Virginia. .DAY ONE...Today and Tonight. Localized flash flooding is also possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms Sunday and Monday during the afternoon and evening hours could produce damaging winds and large hail. Localized flash flooding is also possible Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ066-067-076-WVZ010-011-019-020-029>032-080830- Perry-Morgan-Washington-Pleasants-Tyler-Ritchie-Doddridge-Gilmer- Lewis-Harrison-Taylor- 420 AM EDT Sat Jun 7 2025 This Hazardous Weather Outlook is for portions of southeast Ohio, and portions of central and northern West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms Sunday and Monday afternoon and evening could produce damaging winds and large hail. Localized flash flooding is possible Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Jun 7, 3:34 AM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Charleston WV
334 AM EDT Sat Jun 7 2025
WVZ040-070830-
Barbour-
334 AM EDT Sat Jun 7 2025
...CREEKS AND STREAMS TO RISE TO NEAR BANKFULL IN BARBOUR COUNTY...
Heavy rain that occurred over portions of central Barbour County
will cause small streams and creeks to quickly rise to around
bankfull. This could cause problems for low water crossings and low-
lying areas.
Locations impacted include...
Philippi and Nestorville.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3922 7982 3921 7981 3920 7983 3916 7983
3915 7984 3914 8015 3917 8015 3924 7984
TIME...MOT...LOC 0731Z 240DEG 49KT 3920 7998
25The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 9:27 PM EDT | Special Weather Statement | RLX | Ritchie | 33 min |
| Jun 7, 3:34 AM EDT | Special Weather Statement | RLX | Barbour | 56 min |
| Jun 7, 4:46 AM EDT | Areal Flood Warning | RLX | Barbour | 6 min |
| Jun 7, 6:38 AM EDT | Flash Flood Warning | RLX | Barbour, Upshur | 3 hr |
| Jun 7, 7:45 AM EDT | Special Weather Statement | RLX | Lewis | 90 min |
| Jun 7, 9:30 AM EDT | Areal Flood Warning | RLX | Barbour, Upshur | 4 hr |
| Jun 7, 9:44 AM EDT | Areal Flood Warning | RLX | Barbour | 4 hr |
| Jun 7, 5:01 PM EDT | Flood Watch | RLX | Barbour, Doddridge, Harrison, Lewis, Pleasants, Ritchie and 4 more | 27 hr |
Nearby
Flash Flood Warnings in West Virginia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.